Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to stabilize high level of DHT?

I am a female aged 22, i have taken alpha dht test and have been diagnosed with a high level of dht. my doctor has prescribed me finax tablets. However on the internet, it is mentioned clearly that it not to be used by females and that it is solely meant for males. Please advise.
Tue, 31 Jul 2018
Report Abuse
Question is related to
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Woman with an excess of DHT, you will experience things like increased growth of facial hair, increased growth of pubic hair, a cessation of menstrual periods, increased acne, and more.

Hair loss doesn't just happen to men. It can also happen to women who have high levels of DHT. Women with an excess of DHT may experience male pattern balding, losing their hair in the same way that men do.

Yes, it can be advised in females with female pattern of hair loss other testosterone symptoms, but you can aware of its adverse effects.

Common adverse effects are fatigue, weight gain, depression, anxiety, decreased libido, sexual dysfunction, hair shedding, breast tenderness, breast enlargement etc. If you observe above adverse effects please consult your doctor he will examine and treat you accordingly.

Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Good day doctors, I workout regularly, looking forward for gains now. So I thought I ll run a testosterone enanthate cycle ( 250 mg x 2/week for 8 weeks) + provironum.but I m worried about dht and estrogen. Kindly advice on what to take to keep these two at bay while I run the cycle

doctor1 MD

I am 34 years old and have very thin and scattered facial hair on my face. I have suffered from Gynacomastia in the past, have had an operation. Free testosterone in the body is below the minimum acceptable levels and high estrogen as per tests done a couple of months ago. I have started to take finpecia due to high hairloss as per prescription of a Doctor. Want to know options about taking testosterone and controlling estrogen and DHt

doctor1 MD

Hello, I am a 20 year old girl diagnosed with pcod a year back. All my hormonal levels were fine back then only prolactin was slightly high which the doc said I didnt need to worry about much. I suffered from acne at that time as well and had skipped 2 menstrual cycles. A few months before the diagnosis, my hair volume had decreased drastically. I suffered from tremendous hair loss. Initially I had thick, straight hair with a lot of volume but now it has become incredibly thin and brittle. I still suffer from hair loss. I got treatment done for pcod (glycomet 500mg, ovacare forte for 1 year), acne (4 months of tretiva 10 mg, some topical creams and 15 day antibiotic course each month) and hair ( 2 months minoxidil 5% then next 2 months 2%, 4 months dietary supplements and one month biotin). I got this treatment for acne n hair from jan-april 2013. My hair fall stopped and acne cleared up completely. Again after 2 months, from june onwards, hairfall began and terrible acne started popping on my cheeks n chin and later spread onto my nose forehead. These started as huge painful red bumps underneath my skin. Each acne took at least 2-3 weeks to go away. I didn t want to start on Tretiva all over again cause it has many side effects including hair fall. I can t hav contraceptive pills cause of family cancer history. So I sought natural home remedies n none of them worked for me. I visited another dermatologist. She diagnosed me with female pattern thinning which caused a great deal of sadness to me. My dad went bald at the age of 26 and thinking about me losing my hair and getting bald spots just made me terribly upset. I went to another dermatologist for consult n he said I don t hav anything like that but I was still losing hair. He told me to apply foltene solution to my hair which I did for 2 months and that reduced my hair fall to some extent but upon leaving it...hair fall started all over again. From October onwards I just stuck to oiling my hair regularly which didnt help of course. Then I came across another doc in dec 2013 n she told me get a dht test done. The result was incredibly shocking. My dht level was 600 when it should b less than around 350. Yet the doctor said that I would need to go an extensive course of isotretinoin cause the previous doctor had not completed my entire dosage according to body weight. I should hav had 7200 mg but the previous doc had given only 1200mg in 4months. The new doc told me to cover this much dosage which would take 8-9 months and she assured me that there r no side effects of it at all. I wasn t ready to believe that. She also said I don t hav female pattern thinning. She told me that it was because of my low ferritin levels n high dht. She also prescribed minoxidil and dietary supplements including an iron supplement. I am really confused with my problems and not sure what treatment to follow because I had already done the same treatment which was useless.

Recent questions on  Beta-lactam

doctor1 MD

My daughter, 16 yr, has high functioning autism. She has a DX of depression and anxiety. After trial and error with various med she s now on 150 lamictil and 5 Abilify. I have to stop the Abilify cold turkey due to our insurance copay being 700.00 per month (4K deductible) will she go through withdrawals?

doctor1 MD

Hi I am 47 years old female . I usually wake up in middle of night with palpitation and then just armpit sweating. My hormone levels are normal . This happens mostly 10 days before starting period but I do sometime have other times than premenstural too. I take 20 mg propranolol BD and just 1 mg Diazepam before bed. It is like a waking up by a shock and very scary. My heart was checked and it is normal. My gynecologist prescribed low dose of estrogen but I haven t used it yet. Is these sign of premenopausal ?

doctor1 MD

Hi,i read that symptoms of a heart attack are shortness of breath, which i had but left, and left arm pain, i have a ache not pain in my left arm and it is only one area. i can move it and all. i have anxiety and i took trazodone and weight loos pills few hours before the trazodone. Is this symptoms of a heart attack or the medicines clashing? I am stopping the weght loss pills..

doctor1 MD

Dear Dr,
I am a healthy 30yo male suffering from male pattern baldness. I am considering taking oral finasteride (1mg/day), but am concerned about potential side effects. I have heard bad reports that some side effects, particularly sexual side effects, can happen slowly without you really noticing until its too late. Some also report that these effects do not reverse following ceasation of the drug. However, it seems many people also have success with this treatment. What would your opinion be on this matter? Thanks. Dan.

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Can halcion after long term use cause temporary lack of coordination and dizziness? I take .5mg per night.Never had these reactions before.